I don't know if i'm a hypochondriac or if i have an underlying health problem that i don't know about, because every month i have a new symptom and this month it's my eye. I'm 18 years old and two days ago, while on my phone, my left eye started having these painful spasm-like throbs, then two hours later it was bulging! Not a lot but it's noticeable. I woke up the next morning and it was still the same, but it isn't red or itchy, I can push on it and it moves a lot but doesn't hurt. My right eye looks completely normal but my left one looks all puffy and sticks out more than it ususally does. It was fine all day on friday, but when i got home, took off my mascara and watched tv that's when it started. It also has a dull, foggy feel to it and when i look around my eyelid feels somewhat heavy. I don't know if i have something wrong with my thyroid because it runs in my family a lot, and i have weird symptoms like excessive mucous, hair shedding, fast heartbeat, bad headaches, cracking/stiff/sore neck, shortness of breath, and stomach bloating. All of these symptoms have been going on for a whole year but every doctor i go to say that is stress.... PLEASE HELP...
Yes, a bulging eye (exophthalmos) can be associated with thyroid issues. However, this generally happens very slowly and without sudden symptoms.
You symptoms are unusual enough that I'm not going to take a serious try at cyber diagnosis. Instead, if the symptoms persist you should see an ophthalmologist for a complete exam and diagnosis/treatment.
You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.
The opinions expressed in WebMD Communities are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. Communities are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service or treatment.
Do not consider Communities as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.